[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: Thyroid medication and weight gain

It takes about 1 month of the correct dosage of Synthroid to return your 
metabolism to what it was before the onset of hypothyroidism.  Your doctor 
should do a blood test after 4 weeks to determine if the initial dosage was 
correct.  I could take 2-3 months to get the correct dosage.  The correct 
dosage will should stop the slow weight gain from your formerly sluggish 
metabolism as a result of being hypothyroid.
This will not help you loose weight unless you start exercising more and 
cutting calories.  At least you shouldn't keep gaining weight.  Also 
hypothyroidism is associated with feeling depressed, loosing hair, increased 
cholesterol and generally low energy levels.  All these symptoms should 
improve within a month of finding the correct thyroid (Synthroid) dosage.  
Also, don't take thyroid medicine along with vitamins containing iron, it can 
change the absorption of the medicine.  Once you have the correct dosage, 
don't change the medicines you take with 2 hours unless you discuss it with 
your doctor or pharmacist.  Hope this helps, I am a pharmacist and have been 
diabetic 29 yrs, hypothyroid 9 yrs.
Anne Morris R.Ph. 
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml